Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Idolator

Doxycycline Caused Dysphoria And Urinary Incontinence?

Recommended Posts

So I've been taking Doxycycline since March of this year and it seemed to help clear up my acne right away all the way up until July to where it stopped working (Yet I'm continuing to take it just in case it's helping a bit).

Anyway, I've had a couple of health problems appear since I've started taking Doxy.

During the summer I noticed that I'd get this really strange feeling in my head every now and then, it's really hard to explain, but it's almost like I'm disconnected from reality and in a dreamlike state. It's kind of like the feeling you get when you have a headache or a migraine, but without the actual ache. Or the feeling you get when you are extremely tired right before you fall asleep. You mainly notice it through your vision and it causes so much confusion, because you just can't understand what is happening...It's fucked. Anyway, it started out where I only got it like once every couple weeks and it would only last for an hour or two, nothing big.

Then in October everything got fucking HORRIBLE out of nowhere. I got it on a certain day and had it for pretty much two weeks straight, it was horrible. Constantly being pretty much disconnected from reality (That's the best way to put it). I went to the doctor immediately and he told me I may have had something called, "Dysphoria" which is a chemical imbalance in the body and it's caused from depression, stress, and anxiety building up supposedly (Or that's how he made it sound). He said the best way to cure it was to just be social and around people. Well, for the past near 3 months the problem is still here but I'm just learning to live with it and learn to ignore it, it's not nearly as bad as it was in October, but I still get it frequently.

So my question is, could this just be from taking this antibiotic? Or would I have noticed these head feelings right after I started taking it in March? I did have a lot of stress and depression around October, but I've been stressed and depressed for a lot of my life, so it doesn't make sense that it would just suddenly get triggered like that.

The other problem I also got in October is pretty damn embarrassing.... I noticed that I was starting to leak urine without even noticing it, I guess it's called Urinary Incontinence. Not sure what to do about it though, I went to the doctor and he tested me for several things, but said that there was nothing wrong with my bladder, and gave me samples of some pills to take which I ran out of, but did help the problem pretty well on most days. I did notice that after I started taking Doxy that I did have to urinate a lot more, but I never noticed a leaking issue until October. The incontinence issue isn't nearly as bad as it was in October, but it's still a problem.

Could these bizarre problems all be from Doxy? I went off Doxy for a couple of months, but didn't notice a major difference for either problem, but it's just strange that these would both happen a few months after being on the antibiotic.

Sorry for the really long post, any help would be appreciated though, thanks!

Share this post


Link to post
Share on other sites

Sounds more like disassociation than dysphoria. The incontinence may be improved with more medications, things that help reduce bladder spasms. It also depends on the TYPE of incontinence you experience. Have you recently gained weight? That can increase bladder pressure and cause incontinence sometimes. Also try Kegel exercises as that will increase the strength of your urinary sphincter. Look up types of incontinence. There are several, and treatment may vary.

These issues may or may NOT be connected to doxy. You may wish to consult with a psychiatrist and a urologist, too, to get to the bottom of these troublesome issues.

Share this post


Link to post
Share on other sites

Thanks a lot for the help! I don't think I've been gaining any weight at all recently, so I don't think that could be the problem.

I think the type of incontinence I have is called, "Stress Incontinence", because leakage usually happens when I suddenly get up out of my seat or when I make a sudden movement which then triggers it to happen. I was actually doing Kegel Exercises on a regular basis for a couple of weeks, but then suddenly stopped doing them, haha, which wasn't a good idea. :( But I'll definitely start trying them again because that sounds like it would definitely help!

I'll definitely look into disassocation!

Thanks again for the help!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×